Hello I'm new to the forum. I've had asthma for more years than I care to remember. In recent years it has been managed by taking a preventer everyday along with a reliever, prednisolone and antibiotics when bad. Now at 65 I've had a cough and breathlessness that never goes away so have been prescribed slo-phyllin. After two days of taking it I've hardly slept due to a fizzing feeling all over, a headache so intense I could hardly get my head off the pillow and a strong pain in my left leg, along with heartburn, and feeling sick. My blood levels haven't been checked. I was hoping to feel better for a flight to the US in a weeks time but have concerns now whether to continue with it in the hope these symptoms will go! I would welcome any thoughts or advice.

5 Replies

  • Think you need to phone your doc for advice or the helpline might be able to help good luck

  • Be careful with caffeine intake. I felt hideous when I started theophylline but it did calm down. And it has helped my asthma loads.

    I know some people can't tolerate so agree contact your doctor.

  • Also forgot to say theophylline can aggravate reflux so you may need to increase/start reflux medication.

  • Hello I am sorry to hear about your Asthma and the drug Slophyllin. It sounds like one of the Theophyllin drugs. From experience they can give you nasty side effects. Shaking, jumpiness and not easy to sleep. I would advise go back to your Dr/Consultant and explain drug is not working. I am not a medic but do work closely with medical personnel. You should get a review and see why you are constantly breathless? Have you been prescribed any of the more up to date drugs Montelukast? dual action steroid/reliever inhalers? Good luck I hope you get sorted.

  • Thank you everyone for your replies. I have contacted my doctor again and she told me to stop taking them straight away. I've been for an X-ray and have a follow up appointment.